I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Prostap (Leuprorelin ) Depot Injection

User
Posted 28 Nov 2017 at 19:16

Hi,


I am new to the forum. I have just started my Prostap Depot injection treatment when my PSA is rising again after years of taking Bicalutamide 150mg on its own. I wonder if anyone who had been on Prostap or still on Prostap would share their experience of long term use of the drug on its own or with another ( like dexamethasone ) . So far the side effects I am having are hot flashes , some pain on injection site. Thanking you in advance.


Strider

User
Posted 28 Jan 2018 at 17:33

Hi Neil,


 I have been on PROSTAP for 13 months now. I have the 12 week depot injection subcutaneously either side of my belly button.


I find I get a lump which is sore for s few days until all the material from the injection is absorbed. 


I had one of the injections in the butt to see if it was any better there but my derriere was sore when I sat down for a few days.


I hope I'm getting the injection in the right places. I understood it can be delivered intramuscularly or subcutaneously, is that right?


Ian

User
Posted 28 Jan 2018 at 18:22

Yes Ido - that’s right

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 28 Jan 2018 at 18:42
My hubby has prostap 3 monthly in alternate bum cheeks , in 4 years of having them so far he has had no discomfort atall.
Show Most Thanked Posts
User
Posted 29 Nov 2017 at 09:53

Hello Strider and welcome.

Just bumping you in case your post gets missed

We can't control the winds - but we can adjust our sails
User
Posted 29 Nov 2017 at 10:17
Hi Strider
I have only been on Prostap 3 for 8 months but to date I have only noticed a bit of an ache around the injection site for about 48 hours, hot flushes and some back ache which might be nothing to do with it. To be fair the back pain has eased off during the last few weeks, but as I say this might be unrelated.
Hasn't really been a problem.

Hope this helps.
User
Posted 29 Nov 2017 at 12:34

Hi Strider,


I have been on PROSTAP for 11 months now. I get hot flushes, a very sore and sometimes bruised injection site that lasts a few days, and I feel fatigued although some of that is due to working full time in a demanding job and getting up at 5.40 a.m. weekdays.


 


Hope this is useful,


 


Best wishes, Ian

User
Posted 04 Dec 2017 at 10:36

Sorry for the late reply, I have just found the response to my question. Thanks very much to those of you who have shared their experiences with Prostap. I take that you only have or had Prostap on its own. Did your PSA gone down very quickly after you have started Prostap ? My blood test 3 weeks after my 1st Prostap only showed a small drop in my PSA level. I am eagerly awaiting for my 2nd test ( in a fornight ) for the result after my 2nd injection.


Thanks very much for sharing.


Best Wishes,


Strider

User
Posted 04 Dec 2017 at 13:16
Hi, I’ve just had my 3rd PROSTAP injection today. My PSA was 1138 24 weeks ago, dropped since 72 - 13 - 21 - 17. I had hot flushes for first month but acupuncture seems to have that under control.

Regards A
User
Posted 27 Jan 2018 at 22:12

Thanks very much for sharing.


Strider


 

User
Posted 27 Jan 2018 at 23:36
Hi, I have been on Prostrap for two years, i ache in the joints and suffer with fatigue, but not with hot flushes. Does everyone on prostrap have their injection in the arm, sometimes the nurse injects in the stomach, even though its an instramuscular jab, their thinking behind it, is that it's nearer the prostate. The oncologist doesn't agree with this.

Neil
User
Posted 28 Jan 2018 at 17:33

Hi Neil,


 I have been on PROSTAP for 13 months now. I have the 12 week depot injection subcutaneously either side of my belly button.


I find I get a lump which is sore for s few days until all the material from the injection is absorbed. 


I had one of the injections in the butt to see if it was any better there but my derriere was sore when I sat down for a few days.


I hope I'm getting the injection in the right places. I understood it can be delivered intramuscularly or subcutaneously, is that right?


Ian

User
Posted 28 Jan 2018 at 18:22

Yes Ido - that’s right

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 28 Jan 2018 at 18:42
My hubby has prostap 3 monthly in alternate bum cheeks , in 4 years of having them so far he has had no discomfort atall.
User
Posted 28 Jan 2018 at 18:43

Hi my husband has been on prostrap for 2 yrs now he has it in each side of belly they alternate it each time he goes some months he has no problems at all then some months he’s terrible with headaches back pain and really bad hip pain (touch wood) up to now his co- cordimels have done the trick by easing the pain
His last 2 psa results have risen slightly but they not concerned as they still undetected at 0.7 and the other bloods he has to check his soft tissues are clear so now he’s been put on PSA checks every 6 months but still has Prostrap every 3 months
Hope this helps

User
Posted 28 Jan 2018 at 22:15
Hi, didn't realize prostrap was subcutaneous, as well, Lynn. PSA 0.4 a slight rise from 0.19. Had the jab in the arm last time, instead of the belly, Perhaps the nurses were right.

Neil
User
Posted 28 Jan 2018 at 22:29

http://www.cancerresearchuk.org/about-cancer/cancer-in-general/treatment/cancer-drugs/drugs/leuprorelin


 

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
 
Forum Jump  
©2018 Prostate Cancer UK